Antara and Weight Gain

There are many potential side effects with Antara, and weight gain, while rare, has been reported in less than 1 percent of patients. Because it is so infrequent, however, it is difficult to determine whether it is caused by the medication. If you are taking Antara and weight gain becomes a problem, try eating a low cholesterol diet, participating in regular physical activity, and limiting your alcohol intake.

Antara and Weight Gain: An Overview

Similar to a number of other cholesterol medications, weight gain is a rare problem for people taking Antara® (fenofibrate). It occurs in less than 1 percent of people. Given how uncommon weight gain is, it is difficult to say whether it is a side effect of Antara or actually caused by other factors.
 

Antara and Weight Gain: Suggestions

If you are noticing a weight gain with Antara, there are some things that you can do. Some suggestions include:
 
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Few foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars
  • Engage in regular physical activity for at least 30 minutes a day on most days of the week
     
  • Limit your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 

Antara and Weight Gain: A Summary

If you are noticing a weight gain with Antara, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may recommend other lifestyle choices or possibly switch you to another cholesterol medication.
 
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Antara Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.